Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Possible side effect

I have a bulged L4-L5 disc from an injury earlier this year, which has resulted in little pain but there is significant numbness in my right foot and left toes. The first course of therapy was 10mg Flexeril and 15mg Mobic. After 10 weeks, my GP checked my BP (146/96) and the the systolic pressure increased 24 and the diastolic increased 16 since my last visit just after the injury (122/80), and this is while loosing 17 pounds in the interim. Also, my BP has been very stable for the past twenty years.

After researching on the internet, it appears a Mobic side effect is the onset of hypertension or worsening of existing hypertension, with the risk increasing with long term use. My question is what duration is considered "long term", and should this side effect diminish now that I've discontinued use or is it normally irreversible? I've tried to find the answer on the internet without success, and my GP would not answer this question directly.

Thanks for your help!


  • charryccharry Posts: 5,657
    edited 08/15/2012 - 8:56 AM
    I would be concerned if any headache or blurred vision or dizziness with high B/P. The main thing with high BP continuously is the effect on the heart and the arteries over a long period of time with consistent high BP is what my Dr. told me and not any medical advice.

    This is something you need to talk with your Dr. about rather than the one time he checked your BP as BP can fluctuate through different times during the day. There can be other causes for high blood pressure such as uncontrolled pain also. Hopefully you will see your Dr. more often to keep the BP under check.

    I had to take a BP med Diovan, when I went through a short period of high blood pressure and they gave me a free BP machine from the drug company. After 5 weeks on the medication my BP went too low so had to stop taking it and BP went back to normal. I know my BP goes up when my pain is out of control also. As for Mobic raising your BP I have no answer for that but keep in contact with your Dr. for more frequent monitoring and maintenance. Your Dr. may have another medication as only elimination of this med may be one option to speak with your Dr. about. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Peter BPPeter B Posts: 511
    edited 08/16/2012 - 9:16 PM
    I take this very occasionally now, perhaps once a week or less, after getting concerned about the generally bad side effects that these anti-inflammatories cause. They are all bad news, I believe, and everyone using them is part of the drug trial!
    There are no long term proper studies done, and each one I have been on has been found to be not recommended, so I'm down to Mobic now. Best of a bad lot.
    Mobic takes a few weeks to really kick in, I think, so you might expect it to take several weeks to dissipate.
    Be careful too of any blood pressure meds that might be suggested. Take a very small dose initially, and check BP several times a day.
    I collapsed twice while on mine for a few days only. Seems my BP is high in the morning and low at night, and varies a lot.
    So you need to keep good records of it to show your GP. Take it at say 8 in the morning and 8 at night, both while resting.
Sign In or Register to comment.